Alabama, 2004Hail in Alabama, April 7, 2004
April 7, 2004 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 6:37 PM CST, 33 minutes earlier.
Area forecast discussion, Apr 7, 6:37 PM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CDT WED APR 7 2004
.UPDATE...JUST UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
FOR SOUTHWEST PARTS OF THE FORECAST AREA.
AT 730 PM CDT...TWO MAIN THUNDERSTORMS...ONE IN NORTHERN HALE COUNTY
AND ANOTHER IN SOUTHERN DALLAS COUNTY...WERE THE STRONGEST.
THE HALE COUNTY STORM WAS SLOWLY MOVING EAST TOWARD BIBB COUNTY WHILE
THE DALLAS COUNTY STORM WAS QUICKLY MOVING NORTHEAST. BOTH STORMS
ARE CAPABLE OF UP TO QUARTER SIZE HAIL...THOUGH GUSTY WINDS MAY
OCCUR AS WELL...ESPECIALLY IN DALLAS COUNTY EARLY THIS EVENING.
EXPECT THE STORMS TO CONTINUE THROUGH THE EVENING...BUT WILL BEGIN
TO WEAKEN IN THE NEXT FEW HOURS. THE STORMS WILL LIKELY AFFECT THE
CENTREVILLE...SELMA...AND MAPLESVILLE AREAS THROUGH 10 PM CDT.
LATER THIS EVENING...ANY STRONG THUNDERSTORMS OVER THE AREA WILL
BE ISOLATED.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 58 77 52 79 54 / 50 30 00 00
MONTGOMERY 58 78 53 80 55 / 50 30 00 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL MIDNIGHT CDT ROUGHLY SOUTH OF INTERSTATE 20 AND WEST
OF INTERSTATE 65.
&&
MBS/91
Hazardous weather outlook, Apr 7, 12:20 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004
ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.
In the hours before
Local storm report, Apr 7, 6:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
734 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 SW NORTHPORT 33.14N 87.65W
04/07/2004 TUSCALOOSA AL EMA
PENNY SIZE HAIL IN ROMULUS 11 MILES SSW OF NORTHPORT
0632 PM HAIL 11 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
QUARTER SIZE HAIL IN ROMULUS
0631 PM HAIL 7 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
DIME SIZE HAIL REPORTED IN ROMULUS 11 MILES SSW OF
NORTHPORTHail, Bibb
- When
- April 7, 7:10 PM CST
- Where
- Bibb County, Brent
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.933, -87.167
Penny size hail was observed in the Brent and Centreville areas. In some locations, the hail covered the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, April 7 to 9, 2004$14 million · 1 event
- Hail in Texas, April 7, 2004$122,000 · 1.75 in hail · 8 events
- Lightning Strike in Alabama, April 7, 2004$70,000 · 1 event
- Hail and Damaging Winds in Alabama, April 7, 2004$35,000 · 1.75 in hail · 5 events
- Hail in Alabama, April 7, 2004$30,000 · 1.75 in hail · 1 event
- Hail in Mississippi, April 7, 2004$1,000 · 1.75 in hail · 10 events
- Damaging Wind in Alabama, April 7, 2004$15,000 · 50 kt wind · 1 event
- High Surf in Hawaii, April 7 to 8, 20044 events
- Hail in Texas, April 7, 20041.5 in hail · 4 events
- Hail in Kansas, April 7, 20040.88 in hail · 4 events
- Hail and Damaging Wind in Alabama, April 7, 2004$2,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Alabama, April 7, 2004$3,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390637.